Scary as Hell!


#1

We have PD in the Family Maternal and Paternal so I thought I was used to it! Sadly no!

 

My Grandfather (Paternal) passed in '77 due to having PD and contracting Pneumonia. Then in the early 2000's my aunt (Maternal) after having PD and Diabetes passed after contracting Pneumonia. In 2009 my Uncle (Maternal) was Diagnosed and has just gone into a care home with bad conditions (my Uncle not the care home)

On the 20 th May I had my appointment after the scan (with nuclear medicine) and was told I had the early stages of PD and have been put on Dopamine (2 mg starter).

I am frightened not only for me but for my son and family. I hope and pray there will be a cure or medicine which makes quality of life better for longer, but having this going on in my head doesn't help with the not knowing and the shakes down my right side.

Scary as Hell!


#2

 

I know how you feel JJtheDJuk, it is something we all dread, but most have learned to cope with it. Hopefully your parkinsons is one of the less aggressive ones, and that it will take longer to establish itself. Which I believe in some cases this does happen. A number of people on this site have had parkinsons for many years with not many symptoms, let's hope this is the same for you. But I believe some of the medication that is given can also can effect people in so many different ways. The medication you have been prescribed is a Dopamine Agonistic, this is one of the meds that can effect different people in different ways, in that you may end up with Compulsive Behavioural Problems ie., gambling, overspending on credit cards, etc., I hope this was explained to you. I personally have not had any problems with this medication (I take 14mg) but a number of PWP have, so beware of these side effects.

Regards Sheffy


#3

Am taking Requip XL slow release 2mg. Moving onto 4mg in 3 weeks


#4

 

That is what I take,  but it is also known as Ropinirole XL slow release, am now up to as I said 14mg. Were you at any point warned by anyone regarding these compulsive behaviour problems?


#5

Dr mentioned it yes


#6

 

That's good! I have not found any problems taking them but some people tend to feel a bit sickly at first but you can get meds to take away that feeling.

Good luck